Identification of maximal affine term structure models

Pierre Collin-Dufresne, Robert S. Goldstein, Christopher S. Jones

Research output: Contribution to journalArticlepeer-review

44 Scopus citations

Abstract

Building on Duffie and Kan (1996), we propose a new representation of affine models in which the state vector comprises infinitesimal maturity yields and their quadratic covariations. Because these variables possess unambiguous economic interpretations, they generate a representation that is globally identifiable. Further, this representation has more identifiable parameters than the "maximal" model of Dai and Singleton (2000). We implement this new representation for select three-factor models and find that model-independent estimates for the state vector can be estimated directly from yield curve data, which present advantages for the estimation and interpretation of multifactor models.

Original languageEnglish (US)
Pages (from-to)743-795
Number of pages53
JournalJournal of Finance
Volume63
Issue number2
DOIs
StatePublished - Apr 2008

Fingerprint Dive into the research topics of 'Identification of maximal affine term structure models'. Together they form a unique fingerprint.

Cite this